Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 2, NWS Amarillo, TX

March 30, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Mar 30, 2006, 6:03 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 6:03 AM CST (12:03 UTC)
Expired
Mar 30, 2006, 3:49 PM CST
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 301203
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
603 AM CST THU MAR 30 2006

...STRONG WINDS EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL AND
SOUTHERN ROCKIES WILL MOVE ACROSS KANSAS TODAY. THE CORRESPONDING
TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES TODAY. 

OKZ001>003-TXZ001>020-302015-
/O.NEW.KAMA.WI.Y.0002.060330T1203Z-060330T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
603 AM CST THU MAR 30 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON FOR ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
ARE EXPECTED TO DEVELOP BY MID MORNING ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES...THEN CONTINUE INTO THE AFTERNOON HOURS. THESE STRONG AND
GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AT TIMES ALONG WITH
REDUCED VISIBILITIES. 

THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING TODAY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$

ANDRADE
2 follow-up statements
000 
WWUS74 KAMA 301731
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1131 AM CST THU MAR 30 2006

...STRONG WINDS EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
TODAY...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL AND
SOUTHERN ROCKIES WILL MOVE ACROSS KANSAS TODAY. THE CORRESPONDING
TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG AND GUSTY WINDS
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES TODAY.

TXZ008>010-013>015-019-020-302200-
/O.NEW.KAMA.DS.W.0001.060330T1731Z-060331T0200Z/
/O.CON.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/
HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON
1131 AM CST THU MAR 30 2006

...DUST STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND
ADVISORY WILL CONTINUE THROUGH THE AFTERNOON HOURS. 

SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH
WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES. THESE STRONG AND GUSTY WINDS WILL CREATE AREAS OF
BLOWING DUST AT TIMES ALONG WITH LOCALLY REDUCED VISIBILITIES TO ONE
QUARTER MILE OR LESS.

THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
DRIVING TODAY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

$$

OKZ001>003-TXZ001>007-011-012-016>018-302200-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON...CLAUDE
1131 AM CST THU MAR 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND
50 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES. THESE STRONG AND GUSTY WINDS MAY
CREATE AREAS OF BLOWING DUST AT TIMES ALONG WITH REDUCED
VISIBILITIES.

THE WINDS ARE FORECAST TO SLOWLY DIMINISH LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
DRIVING TODAY.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$


KRAMAR
000 
WWUS74 KAMA 302149
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
349 PM CST THU MAR 30 2006

...WINDS DIMINISHING...

.AN UPPER LEVEL STORM SYSTEM WHICH BROUGHT THE STRONG WINDS TO THE
PANHANDLES WILL CONTINUE TO MOVE AWAY FROM THE PANHANDLES.

TXZ008>010-013>015-019-020-302300-
/O.CAN.KAMA.DS.W.0001.000000T0000Z-060331T0200Z/
/O.CAN.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/
HUTCHINSON-ROBERTS-HEMPHILL-CARSON-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...CLARENDON...WELLINGTON
349 PM CST THU MAR 30 2006

...DUST STORM WARNING IS CANCELLED...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE DUST
STORM WARNING. THE WIND ADVISORY HAS ALSO BEEN CANCELLED. THE WINDS
WILL CONTINUE TO TAPER OFF THROUGH THE REST OF THE AFTERNOON. 

$$

OKZ001>003-TXZ001>007-011-012-016>018-302300-
/O.CAN.KAMA.WI.Y.0002.000000T0000Z-060330T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...VEGA...
AMARILLO...HEREFORD...CANYON...CLAUDE
349 PM CST THU MAR 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY. WINDS WILL CONTINUE TO TAPER OFF THROUGH THE REST OF THE AFTERNOON.

$$

GOEHRING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 30, 5:30 AM CST, 33 minutes earlier.

Area forecast discussion, Mar 30, 5:30 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
530 AM CST THU MAR 30 2006

.DISCUSSION...
LOOKS LIKE UPPER LEVEL SHORTWAVE TROF AND SFC DRYLINE AND PACIFIC
COLD FRONT ARE TURNING OUT TO BE A BIG DUD AS FAR AS PRECIP IN PNHDLS
IS CONCERNED. NOW THE OPPORTUNITY FOR PRECIP IS FAST ENDING AND WILL
ONLY RETAIN SLGT CHC POPS FAR ERN COUNTIES FOR THIS MORNING.
SCREAMING MESSAGE TODAY WILL BE RED FLAG FIRE WX CONDITIONS AND THE
TYPICAL MARCH WIND. HAVE HOISTED RED FLAG WARNING TO NOW INCLUDE ALL
OF FCST AREA. RH GRIDS REFLECT THIS AND DO AGREE WITH SPC FWDDY1
PRODUCT. ALSO...TIGHT PRESSURE GRADIENTS SUGGEST WINDS GETTING INTO
ADVISORY CRITERIA...AND WILL ISSUE A WIND ADVISORY FOR TODAY. IT
APPEARS STRONGEST WINDS WILL BE THIS MORNING INTO EARLY AFTN...THEN
GRADUALLY SUBSIDING DURG THE MID TO LATE AFTN HOURS.

QUIET WX FOR TNGT THRU FRI NIGHT. RETURN SOUTHERLY FLOW TO COMMENCE
LATE FRIDAY INTO SAT WITH MOISTURE BEING ADVECTED NWWD AGAIN IN
ADVANCE OF NEXT MINOR UPPER LEVEL SHORTWAVE TROF PROGGED TO MOVE
ACROSS SATURDAY NIGHT AND EARLY SUNDAY. HAVE KEPT IN SLGT CHC TO
CHC POPS CNTRL AND ERN ZNS DURG THIS TIME FRAME. THIS FEATURE SHOULD
BE E OF FCST AREA LATE SUN MORNING AND DO NOT HAVE ANY MENTION OF
PRECIP FOR SUN INTO MONDAY.

LEESIDE TROF/SFC DRYLINE TO ESTABLISH ITSELF AGAIN ON MONDAY THRU
TUE NIGHT AS NEXT STRONG UPPER LEVEL TROF HEADS INTO WRN US. MEDIUM
RANGE MODELS NOW IN BETTER AGREEMENT THAT THIS PARTICULAR SYSTEM
WILL BE A BIT SLOWER TO EJECT INTO PLAINS...SO HAVE INCLUDED SLGT
CHC POPS FOR MON NIGHT...TUE...AND TUE NIGHT...WITH SILENT 10 VALUES
FOR WED AND WED NIGHT...MAINLY CNTRL AND ERN ZNS. IF LONGER RANGE
MODELS ARE CORRECT...EXPECT THE SYSTEM TO BEGIN TRANSLATING ACROSS
THE PLAINS AROUND MID WEEK.

AS FOR TEMPS...WORKED WITH MET/MAV/FWC VALUES FIRST FEW PERIODS...
THEN GENERALLY USED MEXMOS NUMBERS DAYS 4 THRU 7 WITH A COUPLE
EXCEPTIONS. WENT A FEW DEGREES ABV MEXMOS FOR MON NIGHT AND TUE
NIGHT DUE TO EXPECTED MOIST SOUTHERLY FLOW AND WAA. ALSO RAISED
MAXES A COUPLE DEGREES OR SO OVER MEXMOS FOR TUE DUE TO WARM
THICKNESS VALUES PROGGED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  40  73  47 /   0   0   0   0
BEAVER OK                  72  39  75  45 /  10   0   0   0
BOISE CITY OK              69  35  70  41 /   0   0   0   0
BORGER TX                  77  44  76  50 /   0   0   0   0
BOYS RANCH TX              74  38  76  46 /   0   0   0   0
CANYON TX                  72  39  74  47 /   0   0   0   0
CLARENDON TX               76  44  77  47 /  10   0   0   0
DALHART TX                 71  35  71  41 /   0   0   0   0
GUYMON OK                  70  38  72  44 /  10   0   0   0
HEREFORD TX                72  36  74  47 /   0   0   0   0
LIPSCOMB TX                74  40  75  45 /  20   0   0   0
PAMPA TX                   76  43  74  48 /  10   0   0   0
SHAMROCK TX                76  46  78  47 /  20   0   0   0
WELLINGTON TX              79  48  79  49 /  20   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES...
     BEAVER...CIMARRON...AND TEXAS.

     WIND ADVISORY UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES...
     BEAVER...CIMARRON...AND TEXAS.

TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES...
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

     WIND ADVISORY UNTIL 4 PM THURSDAY FOR THE FOLLOWING ZONES...
     ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
     DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.

&&

ANDRADE
Hazardous weather outlook, Mar 30, 6:00 AM CST, 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CST THU MAR 30 2006

OKZ001>003-TXZ001>020-301900-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A WIND ADVISORY IS IN EFFECT UNTIL 4 PM TODAY...AND A RED FLAG
WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE ENTIRE TEXAS
AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT
AS WELL AS MONDAY NIGHT THROUGH TUESDAY NIGHT ACROSS MAINLY THE
CENTRAL AND EASTERN TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT
APPEARS THAT THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND FIREFIGHTERS ACROSS THE ENTIRE
TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT TODAY IN THE EVENT
OF WILDFIRES.

HENNIG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:31 AM CSTDust Storm WarningAMACarson, Collingsworth, Donley, Gray, Hemphill, Hutchinson and 2 more4 hr

Nearby

Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.